Format

Send to

Choose Destination
Isr J Med Sci. 1983 Apr;19(4):332-7.

Hepatic lesions in patients on anabolic androgenic therapy.

Abstract

The histopathological changes in the livers of 11 patients treated with alkylated and nonalkylated anabolic androgenic steroids are presented. The histological changes in the liver included: proliferation of the bile ducts with or without cystic dilatation (9/11), peliosis (8/11), atypical hyperplasia of liver cells (2/11), and tumors (3/11). The latter included one case of cholangiocarcinoma, one of hepatocellular carcinoma, and one of combined cholangiocellular and hepatocellular carcinoma. The pathological changes in the liver in this series suggest a possible relationship between anabolic androgenic steroids and bile duct proliferation and/or cholangiocarcinoma.

PMID:
6853130
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center